Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 5, NWS Lubbock, TX

February 19, 20185 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 19, 2018, 11:49 AM CST for 5 counties in Texas. It took effect at Feb 19, 2018, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2018, 11:49 AM CST (17:49 UTC)
In effect from
Feb 19, 2018, 12:00 PM CST
Expired
Feb 19, 2018, 7:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WWUS74 KLUB 191749
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1149 AM CST Mon Feb 19 2018

TXZ021-022-027-028-033-200100-
/O.NEW.KLUB.WI.Y.0005.180219T1800Z-180220T0100Z/
Parmer-Castro-Bailey-Lamb-Cochran-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, and Whiteface
1149 AM CST Mon Feb 19 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 7 PM CST this evening. 

* TIMING...12 PM to 7 PM CST.

* WINDS...will be out of the southwest at 30 to 40 mph, with 
  gusts to near 50 mph.

* IMPACTS...Motorists, and in particular high profile vehicles on
  north to south oriented roads, will be buffeted by cross winds.
  Areas of blowing dust will also reduce visibilities, especially
  downwind of open fields and construction zones.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
1 follow-up statement
407 
WWUS74 KLUB 200110
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
710 PM CST Mon Feb 19 2018

TXZ021-022-027-028-033-200215-
/O.EXP.KLUB.WI.Y.0005.000000T0000Z-180220T0100Z/
Parmer-Castro-Bailey-Lamb-Cochran-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, and Whiteface
710 PM CST Mon Feb 19 2018

...WIND ADVISORY HAS EXPIRED...

Wind speeds will remain below 30 mph through the night. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 11:41 AM CST, 8 minutes earlier.

Area forecast discussion, Feb 19, 11:41 AM CST, 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Lubbock TX
1141 AM CST Mon Feb 19 2018

.UPDATE...
West Texas Mesonet observations show that wind speeds are already
reaching the 30-35 mph range with gusts to the mid 40s across the
far southwest Texas Panhandle and the western South Plains. It
looks like the swath of strongest winds will generally remain in
this area through the afternoon hours, so we have decided to issue
a Wind Advisory to cover these gusty conditions.

&&

.AVIATION...
VFR conditions are expected to persist through the next 24 hours.
The possible exceptions will be some sporadic reductions to VSBY
at KLBB and KPVW this afternoon due to BLDU. Tonight, Lowered
ceilings due to stratus are expected to remain to the east of the
terminals, but there is a low chance that they could move in for a
short-duration, primarily at KCDS, where they could also see a
-SHRA. Gusty SW winds will diminish somewhat tonight, but remain
breezy, then shift to a more W-SW fetch on Tuesday.

&&

PREV DISCUSSION... /issued 350 AM CST Mon Feb 19 2018/

DISCUSSION...
Impressive precipitable water anomalies as great as 250% of
normal were in place over much of the region this morning within
rich southerly flow. Unfortunately, saturated ascent processes
were rather scant with only a few elevated showers noted in our
southeast counties along the edge of a stout low level jet. This
activity should make a hasty departure east of Highway 83 before
daybreak ahead of another windy day for much of the region.
Amplifying downslope winds this afternoon will serve to focus a
modest dryline near or just east of our far eastern column of
counties. However, the environment immediately near the dryline
looks too hostile for thunderstorms given too much CINH and
copious high clouds. This theme should change tonight as the
dryline retreats onto the Caprock ahead of an upper impulse with
increased cyclonic SW flow, all accompanied by a subtropical jet
streak. Expectation is for thunderstorms (largely elevated in
nature) to develop toward sunset in the western Permian Basin
and expand NE into our segment of the Rolling Plains. Prospects
for severe in our region are very low given generally poor lapse
rates throughout the cloud-bearing layer, but this is not the case
farther south and east.

Southwest flow aloft remains intact on Tuesday in advance of a
sharp cP airmass expected to accelerate south into our region
Tuesday night. This front is already entering the OK Panhandle
this morning, but is progged to stall in the northern TX Panhandle
this afternoon before receiving new life on Tuesday. This front
presents an opportunity for widespread post-frontal stratus and
even freezing drizzle at times Wednesday morning before temps
rebound above freezing. Another SW flow upper impulse by early
Thursday is gaining more credibility among the global models and
06Z NAM for scattered to widespread precipitation. Bumped PoPs
upward region wide to reflect this trend, while also inserting
some freezing rain mention Thursday morning until the shallow cold
layer erodes. Confidence in accumulating ice is very low at this
time and will hinge upon the durability of the shallow cold air.

For Friday and Saturday, models and ensembles agree well in
minoring out a western CONUS trough as it overspreads the
southern High Plains. This may host additional PoPs both days
mainly off the Caprock before deeper and drier westerly flow
overwhelm the region on Sunday behind the trough.

FIRE WEATHER...
With the recent application of a more flexible fire weather
guideline for many TX and OK NWS Offices, we have issued a Red
Flag Warning for Parmer, Castro and Swisher Counties today due to
strong SW winds combining with 80-90% ERC values. Although minimum
RH values are only expected to fall to around 30% in these areas,
the general lack of recent soaking rains north of a Muleshoe to
Plainview to Silverton line could foster wildfire growth
especially given the enhanced SW winds with gusts to 45 mph at
times.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CST this evening for TXZ021-022-027-028-
033.

Red Flag Warning until 7 PM CST this evening for TXZ021>023.

&&

33
Hazardous weather outlook, Feb 19, 11:47 AM CST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1147 AM CST Mon Feb 19 2018

TXZ021>044-201800-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1147 AM CST Mon Feb 19 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

A Red Flag Warning is in effect today for Parmer, Castro and
Swisher Counties from noon until 7 PM.

Southwest winds this afternoon will reach sustained speeds of 30
mph or higher on the Caprock, and result in blowing dust at times.
The strongest winds of 30 to 40 mph with gusts to near 50 mph will
be found across the far southwest Texas Panhandle and northwest
South Plains, and a Wind Advisory is in effect for that area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Light freezing rain is possible at times on Thursday morning over
much of the region before temperatures rise above freezing in the
afternoon.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:08 AM CSTRed Flag WarningLUBCastro, Parmer, Swisher15 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.